Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 33, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 20, 2019, 12:55 PM CDT for Door County, Wisconsin. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2019, 12:55 PM CDT (17:55 UTC)
- Expired
- Jul 20, 2019, 1:19 PM CDT
- In force
- 24 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Door County, WI
The radar
The Green Bay radar (KGRB), 122 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 9:05 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2357 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted.
593
WUUS53 KGRB 201755
SVRGRB
WIC029-201845-
/O.NEW.KGRB.SV.W.0033.190720T1755Z-190720T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
1255 PM CDT Sat Jul 20 2019
The National Weather Service in Green Bay has issued a
* Severe Thunderstorm Warning for...
Northern Door County in northeastern Wisconsin...
* Until 145 PM CDT.
* At 1254 PM CDT, severe thunderstorms were located along a line
extending from 12 miles north of Egg Harbor to near Ephraim to 6
miles southeast of Jacksonport, moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Jacksonport, Ephraim, Newport State Park, Baileys Harbor, Sister
Bay, Washington Island, Peninsula Center, Fish Creek, Peninsula
State Park and Ellison Bay.
This warning will extend the warning already in effect for Door
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4525 8690 4519 8692 4517 8697 4510 8695
4501 8710 4492 8713 4492 8718 4522 8730
4522 8721 4533 8710 4534 8701 4541 8698
4541 8695 4542 8693 4540 8693 4541 8688
4540 8684 4543 8682 4538 8676
TIME...MOT...LOC 1754Z 220DEG 37KT 4522 8728 4512 8717 4492 8709
HAIL...<.75IN
WIND...60MPH
$$
Eckberg1 follow-up statement
787
WWUS53 KGRB 201819
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
119 PM CDT Sat Jul 20 2019
WIC029-201829-
/O.CAN.KGRB.SV.W.0033.000000T0000Z-190720T1845Z/
Door WI-
119 PM CDT Sat Jul 20 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DOOR COUNTY IS
CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 400 PM CDT for
northeastern Wisconsin.
LAT...LON 4525 8690 4519 8692 4517 8697 4510 8695
4501 8710 4492 8713 4492 8718 4522 8730
4522 8721 4533 8710 4534 8701 4541 8698
4541 8695 4542 8693 4540 8693 4541 8688
4540 8684 4543 8682 4538 8676
TIME...MOT...LOC 1818Z 220DEG 37KT 4541 8706 4531 8695 4511 8687
$$
EckbergWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 12:46 PM CDT, 9 minutes earlier.
Area forecast discussion, Jul 20, 12:46 PM CDT, 9 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1246 PM CDT Sat Jul 20 2019 New Information added to update section .UPDATE... Issued at 1234 PM CDT Sat Jul 20 2019 Apex of intense bow echo now racing east across Lake Michigan. Other than areas within the lakeshore still under SVRs, there is a lull ongoing across the area. Focus now shifts to the next line advancing east from western Wisconsin. That line produced widespread SVR gusts in SD/MN earlier this morning. It has thus far been able to maintain severe intensity despite following behind the initial line. However, there are signs the line may be beginning to weaken, with the stronger portion of the line shifting to the south. The line is now almost straight, without an obvious bowing signature. The radar presentation also does not look as impressive. That said, it is still possible the line could re-intensify. Need to keep WW529 intact until it becomes clear the line no longer poses a threat of severe weather. Although widespread flooding has not occurred thus far, will opt to keep the FFWs going until the evolution of the second line becomes more clear. At least some street flooding has occurred/is ongoing in urban areas. UPDATE Issued at 1113 AM CDT Sat Jul 20 2019 Intense bow echo producing damaging winds is racing east across the southern part of the forecast area. Locations north of the apex are in a favorable location for meso-vortex generation and possible tornadoes. Two TDAs have been noted on dual-pol radar data, confirming a couple of tornadoes have already occurred. Flash flooding is also a concern due to very high moisture content and previous rainfall. Another highly organized and intense bow is traveling east across southern Minnesota. Thus far, that system seems unaffected any air mass modification by the downstream bow. && .SHORT TERM...Today...Tonight...and Sunday Issued at 327 AM CDT Sat Jul 20 2019 The main forecast problem of the day will be the potential for strong to severe thunderstorms across central and east-central portions of the area this afternoon into this evening. Heavy rainfall with any storms will also be a concern, with the soils being saturated from the storms Friday night. IR imagery this morning shows widespread cloud cover shifting off into lower MI with additional cloud cover developing across southern MN into west-central WI. WV imagery shows the next shortwave/MCS over the Dakotas early this morning, drifting eastward. Radar imagery shows some isolated to scattered showers developing along the boundary in central to east-central WI. Temperatures are running in 60s north to the low and mid 70s central into east-central, while dewpoints continue to run in the 60s to low 70s respectively. Today: A weak surface trough/frontal boundary, draped across central into east-central WI, will drift slowly to the southeast this afternoon into this evening as a cold front sags southeastward from northwest WI. At the same time, a shortwave over the Dakotas this morning, is expected to slide eastward, reaching northeast Wisconsin around 18Z. Isolated to scattered showers and thunderstorms will be possible throughout the day along the aforementioned convergence zone across central into east-central Wisconsin. In addition, the shortwave passing through the area this afternoon will help to steepen lapse rates and increase the amount of instability (CAPE) in the atmosphere, mainly along and south of the southward sagging cold front. Models are depicting around 1500 to 2500 J/kg of MUCAPE in these areas during the afternoon. This, coupled with deep layer shear values in the 35 to 45 knot range, will lead to strong to severe thunderstorm potential near and just south of the front. The main threats will be hail and gusty thunderstorm winds. In fact, SPC has highlighted this area with a marginal to slight risk of severe storms in the Day 1 outlook. Heavy rainfall will be a concern as well with PWAT values running around 1.5 to 2 inches across central into east-central Wisconsin. These areas picked up 1 to 3 inches of rain from the Friday night storms, so conditions will be favorable for flash flooding in those area. Instability tapers off across the northern portions of the area, which may lead to mainly showers; however, the shortwave moving through during the afternoon may steepen lapse rates enough for some isolated to scattered thunderstorms. Temperatures will be kept a bit cooler with the more widespread cloud cover. High temperatures are expected to be in the upper 70s north to the low 80s south. Tonight into Sunday: The aforementioned shortwave will slide east of the area this evening as the cold front sags farther to the south. This will help to gradually decrease the chances for showers and especially thunderstorms (and severe threat) this evening. Most places will see precipitation end by the early overnight hours, especially the north half of the CWA, north of HWY29. Drier air and high pressure will build across the area late tonight and linger through the day Sunday, continuing the break in precipitation. It will feel much more comfortable as well with high temperatures in the upper 70s to around 80 and dewpoints falling into the 50s to around 60. Overnight lows will drop into the 50s to around 60, warmest east-central. .LONG TERM...Sunday Night Through Friday Issued at 327 AM CDT Sat Jul 20 2019 Forecast concerns mainly revolve around timing precip chances over the next week as the region transitions to northwest flow aloft, and more seasonable weather. Will continue to use a blend of the ecmwf and gfs. Sunday night through Monday night...Shortwave energy will be passing across the area on Sunday night marking the transition to northwest flow in the middle and upper levels. Some moisture above 700mb will accompany the wave and soundings look favorable for a few light high based showers, particularly over central to east-central WI. The chance for spotty showers should exit by early Monday morning as drier air pushes in from the northwest. High pressure will then move into the region for Monday and Monday night, which looks quiet and comfortable. No significant changes to temps. Rest of the forecast...Models continue to indicate that weak shortwave energy will be diving across the area during the Tuesday to Wednesday time period. These shortwave impulses could generate a few showers and storms, though some indications that precip chances will be tied to the diurnal cycle (higher chances in the afternoon and early evening). The flow eventually flattens on Thursday before turning to the southwest ahead of the next shortwave and cold front. This front will likely bring the next widespread chance of showers and storms around next Friday. && .AVIATION...for 12Z TAF Issuance Issued at 657 AM CDT Sat Jul 20 2019 Relatively benign conditions are expected this morning outside of some scattered showers and an isolated thunderstorms with MVFR ceilings. Heavier showers and thunderstorms are again possible on this afternoon, mainly across central and east-central Wisconsin. Hi-res models are in better agreement on developing this activity during the afternoon hours, generally in the 18-21Z time frame. Therefore kept a TEMPO group in the southern TAF sites during this time frame. The convection could reduce conditions to MVFR or even IFR in the heaviest rainfall. Although there is a marginal risk for severe weather, the best chance looks to be to the south. .KOSH...Intermittent showers and isolated thunderstorms will linger through most of the morning hours. Heavier showers and thunderstorms will likely move through Oshkosh site later this afternoon. Some of these could be strong to severe with gusty winds being the main threat. The most favorable timing for thunderstorm activity this afternoon is between 18-21Z. Quieter weather is then expected for Sunday into next week. && .GRB WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 10 PM CDT this evening for WIZ030-031- 035>040-045-048>050. && UPDATE.........Skowronski SHORT TERM.....Cooley LONG TERM......MPC AVIATION.......Cooley
Hazardous weather outlook, Jul 20, 11:10 AM CDT, 1 hour 45 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 1110 AM CDT Sat Jul 20 2019 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211615- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 1110 AM CDT Sat Jul 20 2019 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...This Afternoon and Tonight Severe thunderstorms with damaging winds, torrential rains, and possibly producing flash flooding are likely across central and east-central Wisconsin this afternoon. The greatest risk of severe weather and flash flooding is along south of Highway 29, which runs from Wausau, to Shawano, to Green Bay, to Kewaunee. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms are possible Friday into Friday night. It is too early to determine if these storms will pose a severe weather threat. .SPOTTER INFORMATION STATEMENT... Spotters have been activated, please forward reports to the National Weather Service in Green Bay. LMZ521-522-541>543-211615- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 1110 AM CDT Sat Jul 20 2019 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...This Afternoon and Tonight Periods of thunderstorms with strong winds, torrential rains, and dangerous lightning are expected this afternoon. Boaters should be alert for rapidly changing weather conditions. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms are possible Friday into Friday night that may pose a hazard for boaters. Skowronski
In the hours before
Local storm report, Jul 20, 12:32 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1232 PM CDT SAT JUL 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM TSTM WND DMG PLOVER 44.45N 89.53W
07/20/2019 PORTAGE WI CO-OP OBSERVER
DAMAGE TO RETAIL STORE IN PLOVER. GLASS DOORS BLOWN IN,
PIPES FELL FROM CEILING.
&&
RICHMLocal storm report, Jul 20, 12:47 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1247 PM CDT SAT JUL 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 AM TSTM WND DMG STEVENS POINT 44.51N 89.56W
07/20/2019 PORTAGE WI TRAINED SPOTTER
TREES DOWN. ALL TREES APPEAR TO HAVE FALLEN IN THE SAME
DIRECTION. DELAYED REPORT. TIME ESTIMATED.
1201 PM TSTM WND DMG DENMARK 44.34N 87.83W
07/20/2019 BROWN WI TRAINED SPOTTER
TREES DOWN. DELAYED REPORT. TIME ESTIMATED.
&&
BERSCHLocal storm report, Jul 20, 12:50 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1250 PM CDT SAT JUL 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 AM FLASH FLOOD CLINTONVILLE 44.61N 88.75W
07/20/2019 WAUPACA WI TRAINED SPOTTER
STREET FLOODING. PARKING LOTS UNDER WATER
&&
RICHMLocal storm report, Jul 20, 12:51 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1251 PM CDT SAT JUL 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM FLASH FLOOD STURGEON BAY 44.83N 87.38W
07/20/2019 DOOR WI LAW ENFORCEMENT
14TH AVE CLOSED DUE TO FLOODING
&&
BERSCHLocal storm report, Jul 20, 12:52 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1252 PM CDT SAT JUL 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 PM TSTM WND DMG MAPLEWOOD 44.75N 87.48W
07/20/2019 DOOR WI LAW ENFORCEMENT
TREES DOWN ACROSS THE COUNTY. TIME ESTIMATED.
&&
BERSCHLocal storm report, Jul 20, 12:54 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1254 PM CDT SAT JUL 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1206 PM TSTM WND DMG TWO RIVERS 44.15N 87.56W
07/20/2019 MANITOWOC WI PUBLIC
TREE DOWN BLOCKING THE ROAD. TIME ESTIMATED.
&&
BERSCHThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:17 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln, Marathon, Portage, Wood | 73 min |
| Jul 19, 7:25 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade, Lincoln, Oneida | 65 min |
| Jul 19, 7:50 PM CDT | Flash Flood Warning | GRB | Oneida | 115 min |
| Jul 19, 8:12 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade, Lincoln, Marathon, Marinette, Menominee and 3 more | 63 min |
| Jul 19, 8:20 PM CDT | Special Marine Warning | GRB | 115 min | |
| Jul 19, 8:23 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Menominee, Portage, Shawano, Waupaca, Wood | 52 min |
| Jul 19, 8:26 PM CDT | Tornado Warning | GRB | Marathon, Portage, Shawano, Waupaca | 34 min |
| Jul 19, 8:57 PM CDT | Tornado Warning | GRB | Outagamie, Shawano, Waupaca | 33 min |
| Jul 19, 9:08 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Door, Kewaunee, Marinette, Oconto, Shawano | 67 min |
| Jul 19, 9:10 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Kewaunee, Outagamie, Portage, Shawano and 4 more | 50 min |
| Jul 19, 9:31 PM CDT | Areal Flood Advisory | GRB | Portage, Waupaca, Wood | 111 min |
| Jul 19, 9:40 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Kewaunee, Manitowoc, Outagamie, Waushara and 1 more | 50 min |
| Jul 19, 9:44 PM CDT | Areal Flood Advisory | GRB | Brown, Outagamie | 101 min |
| Jul 19, 10:09 PM CDT | Special Marine Warning | GRB | 111 min | |
| Jul 19, 10:17 PM CDT | Severe Thunderstorm Warning | GRB | Door | 43 min |
| Jul 19, 10:25 PM CDT | Areal Flood Advisory | GRB | Calumet, Manitowoc, Waushara, Winnebago | 2 hr |
| Jul 19, 10:32 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Manitowoc, Winnebago | 43 min |
| Jul 19, 10:56 PM CDT | Special Weather Statement | GRB | Winnebago | 34 min |
| Jul 20, 8:00 AM CDT | Flash Flood Watch | GRB | Brown, Calumet, Kewaunee, Manitowoc, Marathon, Outagamie and 6 more | 7 hr |
| Jul 20, 8:57 AM CDT | Special Weather Statement | GRB | Kewaunee | 33 min |
| Jul 20, 9:51 AM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Wood | 54 min |
| Jul 20, 9:53 AM CDT | Flash Flood Warning | GRB | Marathon, Portage, Shawano, Waupaca, Waushara, Wood | 5 hr |
| Jul 20, 10:34 AM CDT | Severe Thunderstorm Warning | GRB | Marathon, Menominee, Outagamie, Portage, Shawano, Waupaca and 3 more | 56 min |
| Jul 20, 10:44 AM CDT | Special Marine Warning | GRB | 2 hr | |
| Jul 20, 10:46 AM CDT | Tornado Warning | GRB | Portage, Waupaca | 29 min |
| Jul 20, 10:48 AM CDT | Flash Flood Warning | GRB | Brown, Calumet, Door, Kewaunee, Manitowoc, Menominee and 6 more | 4 hr |
| Jul 20, 11:03 AM CDT | Tornado Warning | GRB | Outagamie, Waupaca | 27 min |
| Jul 20, 11:21 AM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Kewaunee, Manitowoc, Outagamie, Shawano and 3 more | 54 min |
| Jul 20, 11:22 AM CDT | Tornado Warning | GRB | Brown, Outagamie | 38 min |
| Jul 20, 11:35 AM CDT | Severe Thunderstorm Warning | GRB | Menominee, Oconto, Shawano | 40 min |
| Jul 20, 11:47 AM CDT | Tornado Warning | GRB | Brown, Kewaunee, Manitowoc | 43 min |
| Jul 20, 11:58 AM CDT | Severe Thunderstorm Warning | GRB | Door | 62 min |
| Jul 20, 12:14 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Kewaunee, Manitowoc | 31 min |
| Jul 20, 12:42 PM CDT | Special Marine Warning | GRB | 56 min | |
| Jul 20, 1:25 PM CDT | Special Weather Statement | GRB | Portage, Shawano, Waupaca, Waushara | 65 min |
| Jul 20, 2:04 PM CDT | Special Weather Statement | GRB | Brown, Calumet, Menominee, Oconto, Outagamie, Shawano and 3 more | 56 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.